Home » Frequently asked Questions on Health » What are the side effects of Geftinat (Gefitinib)?

What are the side effects of Geftinat (Gefitinib)?

Q: My mother was diagnosed with lung cancer last year. She was given chemotherapy for 6 months (Taxol 114 mg). Now the chemotherapy has been stopped and she has been advised oral intake of the medicine Geftinat 250 mg. Since the intake of this medicine, she feels emptiness in the stomach and sometimes terribly weak, even though her food intake is good. Soon after she has her food, she feels her stomach is completely empty. She is also experiencing severe gastric trouble. As far as I am acquainted with its side effects the ones I have mentioned above are not listed. Could you please explain this?

A:Geftinat is the brand name; the name of the actual medicine is gefitinib. It is to be used in patients of non-small cell lung cancer (NSCLC). You have not given details of severe gastric trouble. The drugs documented side effects on gastro-intestinal system are very common including diarrhoea, nausea, vomiting, asthenia (weakness). The feeling of emptiness could be due to acidity. The patient is lucky that she has not lost appetite.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------